Key result
Atazanavir therapy is linked to torsades de pointes, prompting QT monitoring in at-risk patients.
Why the study?
Torsades de pointes associated with atazanavir therapy had not been previously documented, highlighting a clinical safety concern.
Does atazanavir therapy cause prolonged QT interval and torsades de pointes?
Does atazanavir therapy cause prolonged QT interval and torsades de pointes?
Atazanavir therapy may be associated with prolonged QT interval and torsades de pointes, highlighting the need for monitoring in patients with risk factors.
Supports QT monitoring in atazanavir patients with risk factors; single case leaves causality and incidence open.
We report, to our knowledge, the first documented case of torsades de pointes associated with atazanavir therapy. This case serves to highlight the need to monitor patients receiving atazanavir therapy who have risk factors for QT interval prolongation, such as female sex, bradycardia, electrolyte abnormalities, congestive heart failure, and a baseline prolonged QT interval.
No takes yet. Share an insight, caveat, or question.
Ly et al. (2007) studied this question. Atazanavir therapy was associated with a documented case of torsades de pointes, highlighting the need to monitor patients with risk factors for QT interval prolongation.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: